Post-operative shivering?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ian Victor
Regular Member


Date Joined May 2013
Total Posts : 214
   Posted 9/1/2013 10:30 PM (GMT -6)   
I've been home from the hospital barely 4 days, and I find that as I change clothes, I still have brief episodes of shivering. I'm not running a fever. I am taking Tramadol, but that medication is supposed to prevent shivering. Where is this coming from? Can one still shiver days after the surgery? I shivered horribly while in recovery. Any ideas?

alib6
Regular Member


Date Joined Jul 2013
Total Posts : 77
   Posted 9/1/2013 11:32 PM (GMT -6)   
Hi Ian

I'm lucky I guess I had none of that but what I do know is tramadol did make my dad shiver and made him feel very spaced out the whole time.
I hope it gets better for you I am day 10 now and feel great ,I hope you start feeling great to
Ali

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 9/2/2013 9:58 AM (GMT -6)   
This is the first time I have heard of Tramadol for shivers. I have been on it several times and was used for pain and inflammation.

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn, Kidney disease

Nissen 6/06 and 5/09
#3 8/24/11

Ian Victor
Regular Member


Date Joined May 2013
Total Posts : 214
   Posted 9/2/2013 1:52 PM (GMT -6)   
Bill-- I take it for pain also, but I found an article how Tramadol can help reduce shivering.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/2/2013 2:11 PM (GMT -6)   
Compared to other medications used to treat pain, Tramadol has become a highly popular choice in the United States. While there are many benefits of this drug there are also some negative aspects that need to be addressed. For instance, one of the greatest concerns is that Serotonin Syndrome is caused by Tramadol. Over the past decade, numerous medical studies and clinical trials have been conducted and shown to show this risk to be factual
 
Serotonin syndrome encompasses a wide range of clinical findings. Mild symptoms may only consist of increased heart rate, shivering, sweating, dilated pupils, myoclonus (intermittent tremor or twitching), as well as over responsive reflexes
 
Occurrences of Tramadol leading to Serotonin Syndrome are relatively rare but they do happen. If you have real concern re the shivers and any of the above sx I would strongly suggest you contact you Dr. as you may do better on another medication.
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 5:19 AM (GMT -6)
There are a total of 2,973,679 posts in 326,288 threads.
View Active Threads


Who's Online
This forum has 161120 registered members. Please welcome our newest member, maybellpeltier.
380 Guest(s), 2 Registered Member(s) are currently online.  Details
Dahlias, straydog